Alert archive / California / Freeze Warnings in 2006

Freeze Warning 5, NWS Eureka, CA

March 11, 2006

NWS Eureka, CA issued this freeze warning at Mar 11, 2006, 3:06 PM PST. It took effect at Mar 11, 2006, 8:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2006, 3:06 PM PST (23:06 UTC)
In effect from
Mar 11, 2006, 8:00 PM PST
Expired
Mar 12, 2006, 3:36 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 112306
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 PM PST SAT MAR 11 2006

CAZ001-121315-
/O.NEW.KEKA.FZ.W.0005.060312T0400Z-060312T1600Z/
REDWOOD COAST-
306 PM PST SAT MAR 11 2006

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST
SUNDAY. 

A VERY COLD AIRMASS OVER THE AREA ALONG WITH PARTIAL CLEARING
OVERNIGHT WILL ALLOW TEMPERATURES TO...ONCE AGAIN...COOL TO NEAR
FREEZING TEMPERATURES AT MANY LOCATIONS ALONG THE REDWOOD COAST.

A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SCATTERED SHOWERS THIS EVENING COULD LEAVE
MANY SURFACES WET AND CAN LEAD TO ICE FORMATION FOR SLIPPERY ROAD
CONDITIONS. TRAVELERS ARE ADVISED TO DRIVE WITH EXTREME
CAUTION...OR NOT DRIVE AT ALL.

$$
EL
1 follow-up statement
000 
WWUS76 KEKA 121136
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
336 AM PST SUN MAR 12 2006

CAZ001-121245-
/O.CAN.KEKA.FZ.W.0005.000000T0000Z-060312T1600Z/
REDWOOD COAST-
336 AM PST SUN MAR 12 2006

...FREEZE WARNING IS CANCELLED...

CLOUD COVER HAS KEPT AIR TEMPERATURES ABOVE FREEZING THROUGH THE NIGHT.
TEMPERATURES IN THE MID 30S MAY BRIEFLY FALL TO AROUND 32 DEGREES
NEAR SUNRISE AS SKIES CLEAR. HOWEVER...WIDESPREAD AND LONG LIVED
TEMPERATURES AT OR BELOW FREEZING IS NO LONGER EXPECTED. THEREFORE
THE FREEZE WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 11, 8:30 AM PST, 6 hours 36 minutes earlier.

Area forecast discussion, Mar 11, 8:30 AM PST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION...MORNING UPDATE DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PST SAT MAR 11 2006

.SYNOPSIS...A VERY COLD AIR MASS WILL REMAIN OVER THE REGION THROUGH
SUNDAY AFTERNOON. A WEAK RIDGE OF HIGH PRESSURE WILL LEAD TO A BRIEF
BREAK IN THE WEATHER SUNDAY EVENING THROUGH MONDAY MORNING. ANOTHER
PACIFIC FRONTAL SYSTEM WILL BRING WIND AND WET WEATHER BACK TO THE
AREA MONDAY AFTERNOON AND TUESDAY. ANOTHER SYSTEM WILL AFFECT THE
AREA LATER IN THE WORK WEEK.

&&

.MORNING UPDATE...ADJUSTED THE HIGH SURF AND REMOVED WINTER WEATHER
HEADLINES FROM THE APPROPRIATE ZONES.LOW TEMPERATURE RECORD OF 31F
FOR EUREKA...DATING BACK TO 1890 WAS BROKEN EARLY THIS MORNING
WHEN WE REACHED 30F. THERE IS PLENTY OF FRESH POWDER LOCALLY BERRY
SUMMIT HAD 18 INCHES AS OF 5AM THIS MORNING (PERSONAL INSPECTION)
DINSMORE CHECKED IN WITH 22...LAYTONVILE AND GASQUET EACH PICKED UP
A FOOT JUST YESTERDAY...GIVING THE HILLS AROUND LAYTONVILLE NEARLY
26 SINCE THURSDAY MORNING. INSTABILITY SHOWERS OFFSHORE SHOULD SHUT
OFF AND TRANSLATE INLAND THIS AFTERNOON...WITH MOUNTAIN SHOWERS
PRODUCING ANOTHER 1-2 INCHES LOCALLY...OVER THE COASTAL RIDGES.

&&

.AVIATION...ISOLATED SHOWERS MOVING EAST OVER THE COASTAL PLAIN FROM
THE OCEAN THIS MORNING. SOME SHOWERS WILL CONTAIN SNOW OR ICE
PELLETS. MVFR CIGS AND VSBYS IN STRONGEST SHOWERS. OTHERWISE
GENERALLY IMPROVING CONDITIONS THROUGH SATURDAY. EXPECT CONDITIONS
AT UKIAH TO BECOME IFR AFTER MIDNIGHT SATURDAY NIGHT DUE TO
RADIATIONAL COOLING AND TRAPPED MOISTURE IN THE VALLEY.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
HAZARDOUS SEAS WARNING...PZZ450>475
HIGH SURF ADVISORY...CAZ001-002.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 11, 4:57 AM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
457 AM PST SAT MAR 11 2006

CAZ001-002-121300-
REDWOOD COAST-MENDOCINO COAST-
457 AM PST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM PST
SATURDAY...

TODAY...WINTER WEATHER CONDITIONS PERSIST ALONG THE REDWOOD COAST.
SCATTERED RAIN AND SNOW SHOWERS ALONG WITH MORNING TEMPERATURES
BELOW FREEZING CAN BE EXPECTED TONIGHT. HIGH SURF ASSOCIATED WITH RECENT
PACIFIC STORMS WILL BEGIN TO SUBSIDE LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING
PROCEDURES.

Nearby

Freeze Warnings in California, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.